Benzos remain among the topmost prescribed and widely abused drugs today, as they have for many years. These sedatives easily lead people into dependence, whether they use the drug by prescription or from illegal purchase on the street. Benzo overdose happens all too often, clearly indicating a need for benzodiazepine overdose treatment. But what is that treatment and where do you get the help you need?

About Benzo Overdose

Two people in rehab talking about benzodiazepine overdose treatmentThe first step to benzodiazepine overdose treatment starts way back at the beginning of your substance use. Maybe your doctor prescribed your benzos for muscle tightness or anxiety. Perhaps you even stuck to your prescribed dose and still found yourself in a cycle of addiction. Or you possibly bought your benzos like Xanax or Valium on the street, seeking a relaxing high.

How you started abusing benzos does not matter. What does matter is the physical changes your brain and body went through, to adapt to the drugs in your system. Those physical changes of addiction now must gain reversal to prevent potential overdose. In other words, you need the drugs out of your system.

Without getting clean, your continued benzo abuse takes you right down the path to potentially deadly overdose. This overdose occurs with benzos by itself, or in combination with alcohol or opioids. According to the National Institute on Drug Abuse, 600 percent more people died from a benzo overdose in 2014 than in 1999.

Specific factors make you more likely to experience an overdose on this type of drug. Those factors include the amount you use, your age and whether you mix this drug with alcohol or other drugs.

Signs and Symptoms of Benzo Overdose

Your potential overdose on benzos always exists nearby, anytime you abuse these drugs. The biggest danger resulting from overdose is breathing difficulty called respiratory depression. Your drug of choice slows your breathing and your body’s absorption of oxygen. You become oxygen starved, a condition quickly causing death.

Tolerance to your prescribed or usual dose is a clear sign that you put yourself in harm’s way with your continued drug use. This tolerance means your regular dose no longer works and you take more of your Xanax or Valium to feel its same effects. The more you take, the higher your chance of making a fatal mistake.

What many people do not realize about tolerance is that your body needs more of the drug to feel its effects, but it can still experience overdose at the previous dose. The gap between how much you use and how much will kill you grows narrower and narrower with each dose increase.

Signs and symptoms of overdose include:

  • Shallow breathing
  • Weak, fast pulse
  • Clammy, pale skin
  • Dilated pupils
  • Slurred speech
  • Lengthy sleep or stupor
  • Coma

The only way to prevent overdose once you have a Xanax or Valium addiction is to enter benzodiazepine overdose treatment in an accredited benzo rehab. This treatment starts with detox, where caring professionals help you get through benzo withdrawal symptoms comfortably.

You either choose to enter before a brush with death or hope you survive overdose to make it into benzodiazepine overdose treatment. With those being your only two choices after addiction sets in. The right choice is entering treatment now.

Where do I Find Quality Benzodiazepine Overdose Treatment?

Benzodiazepine treatment for your best chance of strong, lasting recovery comes from an accredited addiction treatment center in Florida. In Jacksonville, Florida, Beaches Recovery provides this benzodiazepine overdose treatment and helps you gain a new, healthier lease on life. The addiction programs at Beaches Recovery include:

Through Beaches Recovery’s longstanding reputation for excellence and the right support, education, and therapies, you get a real chance of lasting recovery. Stop waiting for overdose and start building a better life. Call us today at 866-605-0532.